Print Topic - Archive

BTD Forums  /  Supp Right For Your Type  /  Magnesium and stomach upset
Posted by: macawluver, Sunday, August 28, 2011, 5:38pm
Can anyone recommend a good well absorbed Magnesium supplement that does not cause stomach upset?  I am pretty sure I am deficient and am having a tough time finding something that doesn't cause stomach pain immediately after taking it.

Thanks!
Posted by: C_Sharp, Sunday, August 28, 2011, 5:39pm; Reply: 1
Try magnesium oil on the skin.
Posted by: C_Sharp, Sunday, August 28, 2011, 5:43pm; Reply: 2
I currently add magnesium ascorbate powder to my smoothie and notice no stomach problems.  It is not a large proportion of the smoothie.

But I can take tablets or drink magnesium citrate dissolved in water (think products like calm).
Posted by: Amazone I., Sunday, August 28, 2011, 6:17pm; Reply: 3
mg-citrat,orotat or aspartat...are the one of the best choices.... :D
Posted by: passionprincess, Sunday, August 28, 2011, 6:28pm; Reply: 4
I had to take high doses to alleviate  my asthma - I am talking about 800-1000 mg every 2 hours.

I tried to take the pill with food so it lined my stomach with something. Magnesium in large amounts is known to cause diarrhea since it has relaxes the muscles (involved in peristalsis).
Posted by: Goldie, Sunday, August 28, 2011, 6:31pm; Reply: 5
order them from DrD.. but do your research first even there.. one pill at a time...  why not eat it in food???

http://ods.od.nih.gov/factsheets/magnesium#h2  

what foods did you eat from the list above.. ?

I am sick and tired of sups.. they cost money and often are wrong..

http://www.dadamo.com/protocols/9.html  

follow only one at a time..

studu before buying..

go to search and see what DrD said ..
Posted by: ruthiegirl, Sunday, August 28, 2011, 6:53pm; Reply: 6
http://www.swansonvitamins.com/Search?keyword=magnesium+oil&doSearch=true&ntt=mag%2Boil&n=0&ntk=Level1

I use transdermal magnesium oil. I put it on my skin, wait 20 minutes, then wash it off. No tummy upset because it doesn't go into my tummy at all.
Posted by: cindyt, Monday, August 29, 2011, 2:01am; Reply: 7
Magnesium glycinate is a good choice.
But too much magnesium of any kind can cause GI upsets and diarrhea so increase slowly.
Posted by: Easy E, Monday, August 29, 2011, 1:07pm; Reply: 8
Magnesium is a very important mineral for the body, very high up on the list of importance from things i have read.

It also is very alkaline (it can neutralize stomach acid).  It could probably soak up too much acid and cause a stomach ache if you take too much at a time.  It is  a very low toxicity mineral though.  If you O.D. you will prob just have diaherrea and a stomach ache.
Posted by: zenphoenix, Monday, August 29, 2011, 11:01pm; Reply: 9
i use a wonderful mag supplement called Mag Malate Renew

http://www.nationalnutrition.ca/detail.aspx?ID=3134

I have not had any problems with it, and it has helped me settle out my migraine issues and my muscle pain issues.

I was sceptical at first as i have had a lot of problems with my tummy and most mag supplements bother me, but this one has not.
Posted by: NewHampshireGirl, Tuesday, August 30, 2011, 3:19am; Reply: 10
Quoted from zenphoenix
i use a wonderful mag supplement called Mag Malate Renew

http://www.nationalnutrition.ca/detail.aspx?ID=3134

I have not had any problems with it, and it has helped me settle out my migraine issues and my muscle pain issues.

I was sceptical at first as i have had a lot of problems with my tummy and most mag supplements bother me, but this one has not.


I am really tempted to try this.  Are the pills easy to swallow?  How did you learn about this product?  Do you take it once a day?
Posted by: Joyce, Tuesday, August 30, 2011, 8:38pm; Reply: 11
I use KAL brand magnesium glycinate - also magnesium sulphate [Epsom Salts] dissolved in water on my skin.
Ramp up doses gradually and if it causes loose stools back off a bit.
I use the 'oil' before I get out of bed and last thing at night and 1/2 a 200mg tablet 4 times a day.
Posted by: zenphoenix, Thursday, September 1, 2011, 10:07pm; Reply: 12
Quoted from NewHampshireGirl


I am really tempted to try this.  Are the pills easy to swallow?  How did you learn about this product?  Do you take it once a day?


they are vegan and allergen free capsules made from hypromellose & water. The capsule is about .75" long and .25 " wide. It goes down pretty easily. I do not have issues swallowing pills, but it doesn't stick or anything.

About 3 years ago now, during a particularly stressful period, my migraines were getting really out of control, on recommendation from my chiropractor, I tried several brands of magnesium but they just made me feel horrible! I ended up talking to a couple of naturopaths about it and they both recommended this brand.

Since all of this took place in Calgary, which is where the company who developed and makes this is located, i am not sure if it was a case of supporting local or that they discovered something wonderful locally...maybe a bit of both?

at any rate i really like it. I usually take 2 a day in split doses and just before a meal. The bottle says 1 - 3, so its based on need. I think most average persons would only need 1.

I hope this helps!
Posted by: Kathleen, Thursday, September 1, 2011, 10:50pm; Reply: 13
macawluver, had the same problem with upset tummy.  And the magnesium was not absorbing either.

I mix mag oil (1/3) with distilled water (2/3) in a spray bottle.  About 8-10 sprays total on my chest, inside arms and inside thighs before bedtime.  Stings a bit but my body loves it.

There was an excellent thread on this a few months ago.  
Posted by: NewHampshireGirl, Friday, September 2, 2011, 2:38am; Reply: 14
Thanks so much, zenphoenix.  I believe I'll give it a try.
Posted by: Beckyb, Saturday, September 10, 2011, 12:58pm; Reply: 15
Ancient Minerals Magnesium Lotion: 1g elemental magnesium per fl.oz. Rapidly absorbed, fragrance free.

Order from:
http://www.naturalhealthyconcepts.com

or call: 920-886-7500.
Print page generated: Sunday, October 26, 2014, 12:03am